Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

August 6, 2020Fannin County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 6, 2020, 12:20 PM EDT for Fannin County, Georgia. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2020, 12:20 PM EDT (16:20 UTC)
Expired
Aug 6, 2020, 12:30 PM EDT
In force
10 min
Issued by
NWS Atlanta, GA
Wind
40

County Fannin County, GA

The radar

The Knoxville radar (KMRX), 154 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
593 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

117 
WWUS82 KFFC 061620
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1220 PM EDT Thu Aug 6 2020
 
GAZ006-061630-
Fannin GA-
1220 PM EDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FANNIN COUNTY UNTIL 1230
PM EDT...

At 1219 PM EDT...a strong thunderstorm was near Mineral Bluff, or 7
miles northeast of Blue Ridge...moving northeast at 20 mph.

  HAZARD...Winds up to 40 mph and frequent lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Some minor tree damage has 
           occurred with this storm.

Some locations in the path of this storm include
Mineral Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

LAT...LON 3496 8417 3495 8418 3494 8417 3491 8424
      3491 8434 3499 8437 3499 8413
TIME...MOT...LOC 1619Z 239DEG 15KT 3496 8426 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 7:35 AM EDT, 4 hours 45 minutes earlier.

Area forecast discussion, Aug 6, 7:35 AM EDT, 4 hours 45 minutes before
Area Forecast Discussion...Updated for Aviation
National Weather Service Peachtree City GA
735 AM EDT Thu Aug 6 2020

.SHORT TERM /Today through Friday/...

An upper longwave trough from the Great Lakes into the southeast
states will persist through the period. The forecast area will stay
in a moist southwesterly flow. There is some hint of a weak short
wave in satellite images that should move across the TN Valley
today. Have kept pops in the chance category through the afternoon
with the better chance pops generally across the north. With the
diurnal effects also...convection could last well into the upcoming
evening. A few strong to isolated severe storm are possible.

No big changes for Friday. The longwave trough pushes a bit to the
east. However GA remains in a weak area between the upper ridges.
This will again allow showers and thunderstorms in the afternoon and
evening. Heat Index values are forecast to remain below advisory
criteria today and Friday...ranging from 100 to 103 with some
isolated values of 105.

41

.LONG TERM /Friday Night through Wednesday/...

As the extended period begins, the higher-amplitude upper level
pattern will begin flattening out and nearly zonal flow aloft will
be setting up at the upper levels. Slightly drier air is expected to
build in across north Georgia as a surface high pressure system
moves slowly eastward through the Ohio Valley on Saturday and
Sunday. Meanwhile, a weak frontal boundary will remain stalled
across south-central Georgia through, and will serve as a moisture
gradient with higher dewpoints and precipitable water values to the
south and relatively lower values to the north. The surface boundary
will also provide a focus for relatively higher rain chances across
central Georgia through the weekend.

The surface boundary is expected to gradually retreat northward
during the early parts of next week before dissipating, which will
allow for dewpoints in the mid 70s and precipitable water values in
the 1.75" to 2" range to spread back into north Georgia. With more
available moisture, PoPs should increase accordingly during the
early parts of next week, with high-end chance PoPs forecast across
the area during peak heating hours each afternoon. Temperatures
through the period will range from about 3-6 degrees above
climatological normals for this time of the year. With the exception
of the higher elevations in northeast Georgia (which will be
cooler), highs are expected to be in the low to mid 90s and lows are
expected to be mainly in the low 70s. These afternoon highs combined
with humid conditions will produce heat indices in the 100-105
degree range across central Georgia each afternoon.

King

&&

.AVIATION...
12Z Update...Mainly VFR through the period. SCT/BKN012-015
should persist through 14z. Otherwise today should have a cumulus
field 4-6 kft. SHRA/TSRA chances mainly this afternoon and
lingering into the evening. Variable to light east winds until
going to light southwest this afternoon.

//ATL Confidence...12Z Update...Medium to high on all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          93  70  93  70 /  50  40  30  20
Atlanta         91  72  93  71 /  40  30  30  10
Blairsville     85  64  85  63 /  50  40  40  10
Cartersville    92  70  93  69 /  40  30  20   5
Columbus        97  73  97  73 /  30  30  30  10
Gainesville     89  69  91  69 /  40  40  30  20
Macon           97  72  96  72 /  40  30  30  20
Rome            91  68  94  68 /  40  30  20   5
Peachtree City  94  71  93  71 /  40  30  30  10
Vidalia         96  74  95  75 /  50  40  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....King
AVIATION...41
Hazardous weather outlook, Aug 6, 10:10 AM EDT, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1010 AM EDT Thu Aug 6 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1010 AM EDT Thu Aug 6 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected across north and central
Georgia this afternoon and evening, mainly between 3 PM and 9 PM.
A few storms may become strong to briefly severe. Damaging wind
gusts, frequent lightning, and locally heavy rainfall will be
possible with any severe storms that occur.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered thunderstorms are possible each day from Friday through
Wednesday, mainly in the afternoon and evening hours. A few
storms each day could become strong to briefly severe, capable of
producing damaging wind gusts, frequent lightning, and locally
heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 6, 12:20 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1220 PM EDT Thu Aug 6 2020

GAZ006-061630-
Fannin GA-
1220 PM EDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FANNIN COUNTY UNTIL 1230
PM EDT...

At 1219 PM EDT...a strong thunderstorm was near Mineral Bluff, or 7
miles northeast of Blue Ridge...moving northeast at 20 mph.

  HAZARD...Winds up to 40 mph and frequent lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Some minor tree damage has
           occurred with this storm.

Some locations in the path of this storm include
Mineral Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

LAT...LON 3496 8417 3495 8418 3494 8417 3491 8424
      3491 8434 3499 8437 3499 8413
TIME...MOT...LOC 1619Z 239DEG 15KT 3496 8426

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:08 PM EDTSpecial Weather StatementFFCGlascock37 min
Aug 5, 8:44 PM EDTSpecial Weather StatementFFCJefferson31 min
Aug 5, 9:16 PM EDTSpecial Weather StatementFFCTreutlen29 min
Aug 5, 9:20 PM EDTSevere Thunderstorm WarningFFCJefferson40 min
Aug 5, 9:39 PM EDTSpecial Weather StatementFFCToombs36 min
Aug 5, 10:33 PM EDTSpecial Weather StatementFFCTreutlen27 min
Aug 5, 11:07 PM EDTSpecial Weather StatementFFCEmanuel, Montgomery68 min
Aug 6, 1:28 PM EDTSpecial Weather StatementFFCUnion17 min
Aug 6, 1:47 PM EDTSpecial Weather StatementFFCUnion28 min
Aug 6, 3:03 PM EDTSpecial Weather StatementFFCChattooga27 min
Aug 6, 3:19 PM EDTSpecial Weather StatementFFCChattooga, Gordon26 min
Aug 6, 3:44 PM EDTSpecial Weather StatementFFCGordon31 min
Aug 6, 3:52 PM EDTSpecial Weather StatementFFCGordon23 min
Aug 6, 3:55 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield50 min
Aug 6, 4:34 PM EDTSpecial Weather StatementFFCDade26 min
Aug 6, 4:45 PM EDTSpecial Weather StatementFFCCatoosa30 min
Aug 6, 5:03 PM EDTSpecial Weather StatementFFCMurray12 min
Aug 6, 5:44 PM EDTSpecial Weather StatementFFCCherokee16 min
Aug 6, 5:52 PM EDTSevere Thunderstorm WarningFFCCherokee38 min
Aug 6, 6:09 PM EDTSpecial Weather StatementFFCJefferson36 min
Aug 6, 6:25 PM EDTSpecial Weather StatementFFCPutnam35 min
Aug 6, 6:30 PM EDTSpecial Weather StatementFFCForsyth30 min
Aug 6, 6:37 PM EDTSpecial Weather StatementFFCJohnson23 min
Aug 6, 6:40 PM EDTSpecial Weather StatementFFCNewton35 min
Aug 6, 7:00 PM EDTSpecial Weather StatementFFCForsyth30 min
Aug 6, 7:04 PM EDTSpecial Weather StatementFFCJefferson26 min
Aug 6, 7:31 PM EDTSpecial Weather StatementFFCForsyth29 min
Aug 6, 7:42 PM EDTSpecial Weather StatementFFCMorgan33 min
Aug 6, 7:57 PM EDTSpecial Weather StatementFFCGlascock18 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.